Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 216, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2004, 10:59 PM CDT for Logan County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 10:59 PM CDT (03:59 UTC)
- Expired
- Jul 11, 2004, 12:00 AM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Logan County, NE
The radar
The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 110359
SVRLBF
NEC113-110500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SAT JUL 10 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL MIDNIGHT CDT
* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STAPLETON...OR ABOUT OVER STAPLETON...AND
MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GANDY AROUND 1105 PM CDT
HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 5 MILES WEST OF STAPLETON
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 4143 10026 4140 10030 4140 10034 4148 10065
4148 10071 4173 10037 4173 10026 4173 10026
$$
TLKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:31 PM CDT, 8 hours 28 minutes earlier.
Area forecast discussion, Jul 10, 2:31 PM CDT, 8 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 231 PM CDT SAT JUL 10 2004 ...FORECAST CONCERNS TSTMS TONIGHT AND TEMPERATURES THEREAFTER... .DISCUSSION... SHORT TERM... VERY HEALTHY 800MB THETA E RIDGE TONIGHT AND A WEAK CAP NEAR 12C WILL ALLOW FOR ONE MORE ROUND OF TSTMS TO DEVELOP. PRECIPITABLE WATER INCREASES TO OVER 1.5 INCHES AND K INDEX PER ETA SNDGS RISE INTO THE MID 40S. THE MEAN STORM MOTION IS NEAR 10KT. SIGNIFICANT SHORT WAVE IS BEGINNING TO EMERGE ACROSS THE FRONT RANGE ON CUE. ISSUED A FLOOD WATCH FOR SRN AND ERN PTNS OF FCST AREA. FEEL ONE MORE RAIN EVENT LIKE LAST NIGHT WILL BE SUFFICIENT FOR FLOODING. EXTENDED... THEREAFTER...BOTH THE AVN AND ETA STRENGTHEN CAP ACROSS ALL OF THE FCST AREA. THIS CAP HOLDS SUNDAY AND MONDAY BUT BREAKS DOWN TUESDAY AND WEDNESDAY WITH AVN SUGGESTING NOCTURNAL MCS DEVELOPMENT EACH NIGHT. AT THE SFC...HAVE DISCOUNTED THE ETA 2M TEMPS AS RECENT RAINS WILL AFFECT THE SFC ENERGY BUDGET AND ALLOW FOR SOMETHING CLOSE TO OR BELOW GUIDANCE FOR HIGHS. ACTUALLY WENT A LITTLE BELOW GUIDANCE SINCE THE RAINFALL HAS BEEN ABOVE NORMAL. BOTH THE ETA AND AVN GUIDANCE MAX TEMPS LOOK OVERDONE. && .LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH ZONES 009-010-027>029- 038-058-059-069>071 LATE THIS AFTN THRU TONIGHT. && CDC
Hazardous weather outlook, Jul 10, 3:07 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT SAT JUL 10 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-110204- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 307 PM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT HEAVY RAIN WILL BE THE MAIN CONCERN WITH THE THUNDERSTORMS TONIGHT. AN UPPER LEVEL DISTURBANCE LIFTING OUT OF THE CENTRAL ROCKIES WILL ENCOUNTER ABUNDANT MOISTURE AS IT SLIDES INTO THE PLAINS...PRODUCING SCATTERED THUNDERSTORMS. RAINFALL FROM THE THUNDERSTORMS WILL RUNOFF QUICKLY AS THE GROUND IS ALREADY SATURATED FROM STORMS EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY...MAINLY OVER SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. AT THIS TIME..NO SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. AFTER SUNDAY...MAINLY DRY CONDITIONS ARE EXPECTED AS A LARGE RIDGE OF HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:30 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 15 min |
| Jul 11, 12:21 AM CDT | Flash Flood Warning | LBF | Frontier, Hayes | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.